MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 150 MM DISPOSABLE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 150 MM DISPOSABLE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9733236
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.Part not returned for evaluation.
 
Event or Problem Description
A medtronic representative reported that after a spinal fusion procedure, the surgeon was removing a perc pin and bent the instrument.It was reported that the surgeon was removing the pin by grabbing the reference frame and puling on it.In the process, surgeon broke the pin on the perc pin which made using a slap hammer impossible.Surgeon the used pliers to remove the perc pin.The per pin was removed successfully without any patient harm but the instrument was bent.Medtronic representative informed surgeon not to remove the perc pin in the process and use of slap hammer.The procedure was completed with the use of navigation.There was no delay to procedure.No impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information: lot number and manufacture date provided.The suspect perc pin has been received by the manufacturer for evaluation.The reported issue is confirmed as the top of the pin is bent and twisted.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
150 MM DISPOSABLE PIN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7125848
Report Number1723170-2017-05187
Device Sequence Number1210751
Product Code OLO
UDI-Device Identifier00613994247865
UDI-Public00613994247865
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight95